Numerical continuation of families of heteroclinic connections between periodic orbits in a Hamiltonian system

E. Barrabés, J. M. Mondelo, M. Ollé

Research output: Contribution to journalArticleResearchpeer-review

5 Citations (Scopus)

Abstract

This paper is devoted to the numerical computation and continuation of families of heteroclinic connections between hyperbolic periodic orbits (POs) of a Hamiltonian system. We describe a method that requires the numerical continuation of a nonlinear system that involves the initial conditions of the two POs, the linear approximations of the corresponding manifolds and a point in a given Poincaré section where the unstable and stable manifolds match. The method is applied to compute families of heteroclinic orbits between planar Lyapunov POs around the collinear equilibrium points of the restricted three-body problem in different scenarios. In one of them, for the Sun-Jupiter mass parameter, we provide energy ranges for which the transition between different resonances is possible. © 2013 IOP Publishing Ltd & London Mathematical Society.
Original languageEnglish
Pages (from-to)2747-2765
JournalNonlinearity
Volume26
DOIs
Publication statusPublished - 1 Oct 2013

Fingerprint Dive into the research topics of 'Numerical continuation of families of heteroclinic connections between periodic orbits in a Hamiltonian system'. Together they form a unique fingerprint.

Cite this